You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Series Expansions for Quadratic Forms in Normal Variables
Rudy A. Gideon and John Gurland
Journal of the American Statistical Association
Vol. 71, No. 353 (Mar., 1976), pp. 227-232
Stable URL: http://www.jstor.org/stable/2285774
Page Count: 6
Preview not available
A differential operator is defined and applied to the gamma density function. By formal mathematical manipulation the resulting function can be identified with linear combinations of independent gamma variates and central and noncentral definite quadratic forms in independent normal variates. Laguerre series expansions in which the choice of parameters is of a general nature are given. These Laguerre series and chi-square, power and Edgeworth series are then compared in the effectiveness in evaluating the distribution function of quadratic forms.
Journal of the American Statistical Association © 1976 American Statistical Association